Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 1, 2004, 7:25 PM EDT for Coos County, New Hampshire; Oxford County, Maine. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2004, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 1, 2004, 8:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Oxford County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:58 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 1:58 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT THU JUL 1 2004 .SHORT TERM... TONIGHT AND FRIDAY... CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING ALL AHEAD OF AN APPROACHING FRONTAL SYSTEM. FORECAST WILL CONTINUE TO REFLECT SCATTERED CONVECTION TONIGHT WITH MOST NUMEROUS ACTIVITY IN THE MTNS. STRONGEST ACTIVITY WILL BE IN THE EVENING. FRONT VRY SLOW TO MOVE E ON FRIDAY SO A CONTINUED THREAT OF SCATTERED SHOWERS WILL PERSIST AT LEAST THROUGH THE FIRST HALF OF THE DAY BEFORE CLEARING FINALLY TAKES HOLD LATE IN THE DAY FRIDAY FFROM WEST TO EAST. && .LONG TERM... FRIDAY NIGHT AND BEYOND... HIGH PRES IN QUEBEC WILL CREST OVER THE REGION ON SAT AND START MOVING OUT TO SEAS ON SUN. CLOUDS WILL INCREASE SUN AS THE LOW IN THE GREAT LAKES HEADS FOR THE SAINT LAWRENCE ON MONDAY AND DRAGS A COLD FRONT ACROSS THE REGION MON NIGHT. LOOKS LIKE SHOWERS WILL HOLD OFF UNTIL AFTER MIDNIGHT SUN NIGHT AND CONT INTO MON. CLEARING MON NIGHT INTO TUE. ANOTHER SYSTEM MOVES IN TO BRING ANOTHER THREAT OF SHOWERS IN FOR WED. && .MARINE... SHORT TERM...TONIGHT AND FRIDAY...A FLOW OF SOUTH TO SOUTHWEST WINDS WILL PREVAIL...POSSIBLY GUSTING TO AROUND 20 KT EARLY TONIGHT WITH SEAS RUNNING 2-4 FEET. IN SOME OF THE SCATTERED THUNDERSTORMS SOME BRIEF STRONG GUSTY WINDS ARE POSSIBLE IN THE EVENING. CONDITIONS SHOULD STAY BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE NEXT 24 HOURS AS WEAK PRESSURE GRADIENT WINDS PERSIST. LONG TERM...FRIDAY AND BEYOND... LIGHT WINDS SHOULD KEEP CONDS BELOW SCA. && .AVIATION... VFR CONDS CONT THROUGH THE AFTERNOON ALTHO SCATTERED CLOUDS DVLPG AROUND 4000 FEET. CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING. TERMINALS REFELCT THIS TIMING OF DVLPG SCATTERED THUNDERSTORMS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE.
Hazardous weather outlook, Jul 1, 3:38 AM EDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT THU JUL 1 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-010938- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 338 AM EDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND EARLY TONIGHT.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:46 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 59 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.